Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Accidently took 4 pills of nexium 40 mg. Should I be worried for liver damage?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5767 Questions

default
Posted on Tue, 29 Jan 2013 in Medicines and Side Effects
Question: Hi, please help soon.
I am on 40 mg Nexium (1 pill) per day. But was told I could take 2 pills per day if symptoms were bad.
Today I accidentally lost track and now realize I took 3 Nexiums within 12 hours...and possibly 4!
I am worried about liver damage so I took an N-acetyl cysteine to maybe help remove toxins.
Did I cause liver damage by taking 3 or possibly 4 Nexiums in a 24 hour period?
Please advise soon as to what I should do if this is a poison alert. Thanks.
doctor
Answered by Dr. Grzegorz Stanko 11 minutes later
Hello!

Thank you for the query.

No, you did not caused any harm to your liver. You need to know that such dosage is sometimes used in the hospital when there is a bleeding from peptic ulcers. So you should not worry about your liver. N-acetylcysteine is used for acethaminophen (paracetamol) intoxication.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 37 minutes later
Ok. Thank you for your help.
doctor
Answered by Dr. Grzegorz Stanko 1 minute later
You are welcome.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,   ,   ,  

Recent questions on  Antipyretic

doctor1 MD

I DO NOT have pain/buring/stinging voiding but I am voiding large amounts frequently at times. The other day I swear I voided 500mLs every 30 minutes at least. I am getting a pressure in my pelvic region at times that is painful and makes me feel the need to empty my bladder but I dont have anything in my bladder to void. Trying seems to help relieve some of the discomfort. Sometimes when I get this pain which had a rapid onset I then get rapid abodominal bloating that goes away shortly after, anywhere up to an hour. I am getting pelvic region pain after sex of late and had 10/10 pain in my back on the left hand side probably between the top of my hip and bottom of my rib cage a few days ago that was relieved with ibuprofen and paracetamol. Urinalysis showed SG 1.025, pH 5.5 and Leucocytes small. What might be causing this?

doctor1 MD

I am using Omnacotil since 2008, after my bypass surgery on a reducing level of 10mg , per three months. I was diagnosed for pure red Cell aplasia. Since last three and half months i am having recurring fever which ranges between 99-102. Blood culture, urine culture, LFT, USG, MRI, of the whole body and related organs show normal results. The fever comes after 24hrs in the morning and after taking calpol 350mg subsides for about 10-12 hrs. Where should i consult and what is the cure.?

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...
my baby is 17 months old, she has been constipated on off for 2 months, drs have prescribed mild laxitive to be added to her drinks 3 times day. She continues to pass stool after 5 days, very hard foul smell and very painful for her. She has continuous high temperature off and on for 10 days, she is currently being treated for an upper respiratory viral infection with infected tonsils. She has been on fluids for last 3 days (as she cannot eat cos of her sore throat) and has not passed any stool nor diarrhoea considering she has started a course of amoxycillin today, we control the fever with calpol (paracetamol) and nurofen.
Could constipation have anything to do with the high fever she has been having for the pass 10 days?

doctor1 MD

I came home from work and my son looked sick in the eyes and his face looked a little pale . about 2 hours later i felt his skin and it was burning up, i could not find my thermometer to check but he felt very hot and when he moved he moved slowly adn complained of his body hurting. so i gave him tylenol. 3 hours later he was in bed and his skin finally felt normal but the bed is drenched in his sweat and he is complaining that he is cold even after two blankets and a change of clothing. is he ok and its just from having the fever or could he still be having problems?

doctor1 MD

what kind of pain medication would I take for rectal pain?

doctor1 MD

7 MONTH'S BABY SUFFERING FROM COLD FOR 8 DAYS WAS USING CEFPODOXIME AND ZYR COLD SYRUP.BUT NOW HE IS IN FEVER THAT REACHES TO 102F IN EVERY NIGHT AND USING PARACETAMOL SOLN(FEVEX) FOR 2 DAYS BUT TEMPERATURE NOT LOWERING.WHAT CAN I DO? PLZ HELP.

doctor1 MD

I'm nursing my one year old. I've been taking pepto bismal for the last two days. I just looked up the info and it says not to take. She has a fever tonight of 101....I'm afraid of ryes syndrome . Also, she was around a child who got hand foot and...